MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I20-30
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Rupture (2208)
Date of Event 03/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, the patient presented at emergency room with flank and back pain.A type 3a endoleak with a ruptured aaa was identified.An intervention was attempted with non-endologix (medtronic endurant) stents but was not successful.An open repair was attempted however the patient expired during the procedure.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported type iiia endoleak of the aortic components with complete component separation, rupture, attempted open repair and death are confirmed by still imaging and medical records only.Additionally, there was evidence to reasonably suggest sac growth of 30 mm occurred that was not included in the event as reported.The type iiia endoleak is most likely user related due to an off-label infrarenal neck at the index procedure of 63.8 degrees likely contributed to the reported event (should be less than or equal to 60 degrees).Without comparative imaging, cannot determine if aortic remodeling played a role in the type iiia endoleak; however, approximate measure of the infrarenal neck on the still image provided was 80 degrees, suggesting that played a role in the reported event.The procedure related harms identified were cardiopulmonary arrest and abnormal blood loss.The patient death was determined to be user related.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned from the hospital; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: b5: describe event or problem ¿ updated h6: device code - remove 3190 h6: result code ¿ remove 3233 h6: conclusion code ¿ remove 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, the patient presented at emergency room with flank and back pain.A type iiia endoleak with a ruptured aaa was identified.An intervention was attempted with non-endologix (medtronic endurant) stents but was not successful.An open repair was attempted however the patient expired during the procedure.Subsequent to the initial report, clinical assessment determined there was evidence to reasonably suggest sac growth of 30 mm occurred that was not included in the event as reported.Additionally, the type iiia endoleak of the aortic components was with complete component separation.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9955748
Report Number2031527-2020-00133
Device Sequence Number2438110
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)180518
Combination Product (Y/N)N
Initial Reporter StateSD
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2018
Device Model NumberBA28-110/I20-30
Device Lot Number1342408-014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT 1341521003
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age72 YR